MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted devices involved in this event have been returned for evaluation which has not yet begun.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately 1.5 years post initial procedure, the patient presented with aneurysm sac expansion (unknown diameter) during routine follow-up.The physician elected to treat the patient by explanting the devices about a month ago; as the exact explant date is unknown, the best estimate was used, which is the (b)(6) 2019.The patient reportedly tolerated the procedure well.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned devices was completed.A visual evaluation was performed.Based upon the analysis of the returned device, there is no evidence to suggest a quality problem/deficiency with respect to device manufacturing, design, or labeling.Endologix received two (2) afx bifurcated stent grafts, two (2) afx suprarenal stent graft and one (1) afx infrarenal stent graft for an evaluation.The afx bifurcated stent graft # 1 and both suprarenal stent grafts were in overall good condition.The graft material is in tack with no evidence of hole in the graft (type 3b endoleak).The stent cage shows no evidence of strut fracture or deformity.The afx bifurcated stent graft # 2 is in overall good condition.There is a small hole in the graft material (type 3b endoleak) at the bifurcation.The stent cage shows no evidence of strut fracture or deformity.Unable to determine if the hole was due to the explant procedure or present prior to being explanted.The afx infrarenal stent graft is in overall good condition.There is a large hole / tear in the graft material (type 3b endoleak) at the proximal end of the sent.The stent cage shows no evidence of strut fracture or deformity.Unable to determine if the hole was due to the explant procedure or present prior to being explanted.A clinical evaluation of the adverse event was completed.An examination of medical records and/or medical imaging received by endologix shows the devices were explanted and the sac growth was unconfirmed due to a lack of any medical imaging or relevant medical records.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the seventh post operative day, reportedly doing fine.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: device code: remove code 3190.H6: method code: remove code 4118.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately 1.5 years post initial procedure, the patient presented with aneurysm sac expansion (unknown diameter) during routine follow-up.The physician elected to treat the patient by explanting the devices about a month ago; as the exact explant date is unknown, the best estimate was used, which is the (b)(6) 2019.The patient reportedly tolerated the procedure well.As of date, there have been no additional patient sequelae reported.Note; this patient has a secondary procedure for an unknown reason on (b)(6) 2017.An afx bifurcated stent graft and afx, vela suprarenal stent graft extension were implanted.This event was previously reported under 20131527-2018-00255.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8861783
Report Number2031527-2019-00352
Device Sequence Number11215562
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)171021
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2017
Device Model NumberBA28-120/I20-40
Device Lot Number1283292-011
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT: 1111204-031; AFX INFRARENAL AORTIC EXTENSION: 1026652-016; AFX SUPRARENAL AORTIC EXTENSION: 1045631-044; AFX VELA SUPRARENAL: 1612817-005; BIFURCATED STENT GRAFT, LOT 1111204-031; INFRARENAL EXTENSION, LOT 1026652-016; SUPRARENAL EXTENSION, LOT 1045631-044; VELA SUPRARENAL, LOT 1612817-005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR